Sadbh asked in HealthMental Health · 1 decade ago

Has anyone every taken Affex (Fluoxetine) antidepressant?

My doctor prescribed 20mg of this drug to treat depression. Im always weary when starting a new drug...Has anyone tried it? Any side-effects?

16 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Hi there

    I took this drug for about a year, same dosage as you have been prescribed, when I was suffering depression due to burnout at work.

    It kicked in pretty quickly for me - about a couple of weeks - but this will vary, I believe, from person to person depending on their metabolism etc etc.

    I found it made me much more relaxed regarding the problems I had been obsessing about and yes, I suppose there was some deadening of my feelings - but it was mainly of the bad feelings, not of the good ones.

    I did feel that I got a bit over euphoric and reckless from time to time, though - what a friend who was on it at the same time termed the "running red traffic lights syndrome"!

    I also understand that Prozac has been accused of accentuating suicidal tendencies - I don't know whether this has ever been satisfactorily proven but please, please be aware of the possibility if you have ever felt suicidal! (I have, but it was many years before the period when I was taking Prozac and thankfully Prozac didn't affect me that way.)

    A few people have mentioned libido, I didn't feel mine was particluarly affected but again this can vary, I believe.

    What it did do, though, was cause my hair to thin and I'm sad to say it has never recovered. (Plus my poor old scalp's now getting a second blast as I am on Arimidex to prevent recurrence of breast cancer and Arimidex has that same side effect.) Having said this I do believe the hair thinning with Prozac is a minority side effect so I will keep my fingers crossed it doesn't affect you, if you decide to go ahead with it.

    If you do go ahead and it does have this particular effect, try lots of Vitamin B (which will also help with depression) plus regular scalp massage with your head down to maximise the blood supply. Also, wash your hair using lukewarm water - I read on Yahoo Answers only the other day that hot water is very bad for thinning hair.

    Hope that this isn't too rambly an answer and that I've managed to help.

    Good luck!

    • Login to reply the answers
  • 1 decade ago

    Hi chic, I am currently taking fluoxetine at 40 mg per day, i have been on this dose for 11 months now, i have had a very severe case of depression and would not have been able to cope without them, it has been my life line. The only side effects that i have experienced is bad dreams, i have always been a person who dreams anyway and they seem to have aggrevated my imagination, only sometimes i do wonder if that is actually the depression and not the prozac, i was petrified to take anti depressants but looking back now they have really helped me. Good luck if you decide to take them, i'm sure they will help you. x

    • Login to reply the answers
  • Pat R
    Lv 6
    1 decade ago

    I took it a few weeks ago for 6 days,i hated it ,i had tremors and weakness and hedaches ,I was really ill, i phoned the doctors and he said stop taking them and gave me another one ,i didnt take it as it was the one that was on Panorama that is hard to get off.

    Ive been off the fluoxetine for over 2 weeks now and still getting withdrawal symptoms,shaking ,cant sleep etc,i only had mild depression so am going to deal with it ,no antidepressants for me ever again !

    • Login to reply the answers
  • 1 decade ago

    yep! and yep!

    20mg is quite a low dose.

    For the first two weeks you get all the symptoms of morning sickness (including the metallic taste in your mouth) then that goes away and you can eat normally again.

    After that, you kinda lose access to your emotions. For me, that was exactly the right thing to do at the time. I went to 80mg at the maximum. These days I come off for weeks or months at a time, then go back on 20mg for a bit, then off again (like now). When you come off, you get your emotions back.

    The biggest downside is the dropping libido. You can forget what you are supposed to be doing while masturbating.

    But everyone's different. You'll be fine, it's all temporary, you can come off any time you want and get your full package of "self" back.

    By the way, there's never any shortage of worthy people out there who think antidepressants are the work of modern devils, and aztec yak butter is the only wholesome thing to take. Ignore them; they haven't walked in your shoes.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    I had 150g. The side effects where not to bad. For the first week or so I felt a bit sick and light headed but apart from that no problems. I am now off the medication 6 months later and feeling much better.

    • Login to reply the answers
  • When I was on it, I found it to be relatively mild and it appears that you have lower dosage than I did. Anyways, I did experience the occasional stomachache in the beginning but that tapered off within a week or so. Other than that it was smooth sailing. Although, I found that it was not really effective for me ( for depression, social anxiety) and have discontinued using it because different meds work in different ways on different people. All I can say is good luck, I hope that it works for you.

    • Login to reply the answers
  • 1 decade ago

    My wife has. It takes a few weeks to kick in but really helps with depression. The problem is getting off it, she tried to stop but found this a problem. A reduction in dosage was then tried from 2 per day to 1 per day and then 0. This did not suit so now she takes 1 capsule every other day. If she eventually manages to quit altogether I don't know but that is her eventual aim. At the moment she still has stress from work, elderly mother, etc.

    Best of luck but try to reduce/stop dosage as soon as you can!

    • Login to reply the answers
  • jeeps
    Lv 6
    1 decade ago

    I have in the past. I used to call them my happy pills. They were ok, had no side affects to speak of. I'm sure your doctor knows you and knows what he is prescribing for you. Don't worry, try them and go back to your doctor at the first sign of anything wrong.

    • Login to reply the answers
  • Anonymous
    3 years ago

    1

    Source(s): Natural breast enhancement http://BreastEnlargement.teres.info/?OPUG
    • Login to reply the answers
  • Anonymous
    1 decade ago

    yes i have, i found the side affects strange. felt like i was a robot i was just plodding along but with no feeling, if this is an affect you want go for it, i actually stopped taking them as i couldnt feel any emotion when i was with my kids when they hugged me or did something funny i couldnt respond and when i did it felt fake. but thats just me everyone is different and it maybe different for you .

    • Login to reply the answers
Still have questions? Get your answers by asking now.